Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 22, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 23, 2020, 3:24 AM CST for 18 counties in Texas. It took effect at Dec 23, 2020, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 3:24 AM CST (09:24 UTC)
- In effect from
- Dec 23, 2020, 10:00 AM CST
- Expired
- Dec 23, 2020, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3527 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS74 KLUB 230924 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 324 AM CST Wed Dec 23 2020 TXZ024>026-031-032-038-232100- /O.NEW.KLUB.WI.Y.0022.201223T1600Z-201224T0000Z/ Briscoe-Hall-Childress-Motley-Cottle-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Dumont, and Guthrie 324 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Briscoe, Hall, Childress, Motley, Cottle and King Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, including Christmas decorations. && $$
3 follow-up statements
171 WWUS74 KLUB 232038 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 238 PM CST Wed Dec 23 2020 TXZ024>026-031-032-038-240000- /O.CON.KLUB.WI.Y.0022.000000T0000Z-201224T0000Z/ Briscoe-Hall-Childress-Motley-Cottle-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Dumont, and Guthrie 238 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph. * WHERE...King, Motley, Cottle, Childress, Briscoe and Hall Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
549 WWUS74 KLUB 232201 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 401 PM CST Wed Dec 23 2020 TXZ021>023-027>030-033>037-240100- /O.EXB.KLUB.WI.Y.0022.000000T0000Z-201224T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby-Dickens- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens 401 PM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Areas of blowing dust will lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ024>026-031-032-038-240100- /O.EXT.KLUB.WI.Y.0022.000000T0000Z-201224T0100Z/ Briscoe-Hall-Childress-Motley-Cottle-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Dumont, and Guthrie 401 PM CST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...King, Motley, Cottle, Childress, Briscoe and Hall Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Areas of blowing dust will lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
996 WWUS74 KLUB 240057 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 657 PM CST Wed Dec 23 2020 TXZ021>038-240200- /O.EXP.KLUB.WI.Y.0022.000000T0000Z-201224T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 657 PM CST Wed Dec 23 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Wind speeds have decreased to below advisory levels but will remain breezy through midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:37 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 22, 11:37 PM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1137 PM CST Tue Dec 22 2020 .AVIATION... VFR next 24 hours. Wind speeds are expected to remain up overnight as they slowly veer to the west and northwest ahead of a strong cold front which will barrel through on Wednesday morning. Not a great time to be flying light aircraft with the wind and associated turbulence. && PREV DISCUSSION... /issued 230 PM CST Tue Dec 22 2020/ SHORT TERM... High temperatures for this afternoon are on track to be 10-15 degrees higher than climatology. The southwest surface flow will remain breezy overnight behind the shortwave ridge exiting to the east. An RFD for our area, highlighting the gusty winds and higher temps will expire at 6pm CST. Overnight lows will be seasonably cool with the elevated winds and increasing clouds keeping temperatures from cratering by sunrise tomorrow. The front that will impact us tomorrow is still taking shape over the northwest. The winds will become northerly for most of us by late morning tomorrow, with the strongest post frontal winds across our CWA in the afternoon. The NBM winds were increased closer to MOS guidance, but not up to advisory levels. Highs tomorrow will be 20- 25 degrees cooler than today. Unfortunately this is yet another dry frontal passage, though we will see clouds fill in behind the front to help remind us of the Winter season. LONG TERM... A warming trend will commence on Thursday as the upper flow over the bulk of the CONUS de-amplifies and becomes more zonal with time. High temperatures will increase from the 50s on Thursday to the 60s on Saturday before dropping a bit on Sunday. The bigger changes potentially come early next week. Models are pretty consistent in developing a closed low over California on Monday and then inland toward the 4-corners by Tuesday night, although increasing spread in the solutions at that time do not lend a lot of confidence just yet. Still, 20-30 percent PoPs look reasonable beginning late Monday night and continuing through Tuesday. Increased cloud cover Monday and Tuesday will help limit diurnal range of temperatures with highs expected to be in the 40s and 50s both days. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Dec 22, 9:47 PM CST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 947 PM CST Tue Dec 22 2020 TXZ021>044-240400- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 947 PM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.